Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 18, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Dec 27, 2024, 12:24 PM CST for George County, Mississippi; Mobile County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2024, 12:24 PM CST (18:24 UTC)
- Expired
- Dec 27, 2024, 12:48 PM CST
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.9
The text
As transmitted.
019
WFUS54 KMOB 271824
TORMOB
ALC097-MSC039-271915-
/O.NEW.KMOB.TO.W.0018.241227T1824Z-241227T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
1224 PM CST Fri Dec 27 2024
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Western Mobile County in southwestern Alabama...
Southeastern George County in southeastern Mississippi...
* Until 115 PM CST.
* At 1223 PM CST, a severe thunderstorm capable of producing a
tornado was located 5 miles northwest of Wade, or 14 miles north of
Escatawpa, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
western Mobile and southeastern George Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3095 8850 3079 8833 3074 8841 3073 8856
3073 8866 3074 8867
TIME...MOT...LOC 1823Z 226DEG 17KT 3069 8863
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MM2 follow-up statements
112
WWUS54 KMOB 271841
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1241 PM CST Fri Dec 27 2024
ALC097-MSC039-271915-
/O.CON.KMOB.TO.W.0018.000000T0000Z-241227T1915Z/
Mobile AL-George MS-
1241 PM CST Fri Dec 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CST FOR WESTERN
MOBILE AND SOUTHEASTERN GEORGE COUNTIES...
At 1240 PM CST, a severe thunderstorm capable of producing a tornado
was located 6 miles northwest of Hurley, or 12 miles south of
Lucedale, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
western Mobile and southeastern George Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3090 8845 3079 8833 3074 8841 3073 8856
3073 8862 3079 8857
TIME...MOT...LOC 1840Z 226DEG 17KT 3075 8856
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MM905
WWUS54 KMOB 271848
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1248 PM CST Fri Dec 27 2024
ALC097-MSC039-271858-
/O.CAN.KMOB.TO.W.0018.000000T0000Z-241227T1915Z/
Mobile AL-George MS-
1248 PM CST Fri Dec 27 2024
...THE TORNADO WARNING FOR WESTERN MOBILE AND SOUTHEASTERN GEORGE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3090 8845 3079 8833 3074 8841 3073 8856
3073 8862 3079 8857
TIME...MOT...LOC 1845Z 226DEG 17KT 3078 8853
$$
MMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Dec 27, 11:45 AM CST, 39 minutes earlier.
Area forecast discussion, Dec 27, 11:45 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1145 AM CST Fri Dec 27 2024
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1145 AM CST Fri Dec 27 2024
IFR visibility and ceilings persist through the day today and
tonight as scattered to locally numerous showers and thunderstorms
affect the area. Most the area will likely see a break in coverage
of showers and storms overnight tonight, but patchy fog may impact
a good portion of the area reducing visibility to IFR flight
category while the immediate coast deals with sea fog issues
reducing ceiling and visibility down below LIFR to VLIFR flight
category. Winds will remain out of the southeast to south at
around 5 to 10 knots over the interior and 10 to 15 knots nearer
the coast with gusts periodically to 20 knots through Saturday.
MM/25
&&
.NEAR TERM...
(Now through Saturday)
Issued at 1145 AM CST Fri Dec 27 2024
An active weather pattern is anticipated through the period. An
upper trof over the central states takes on a negative tilt while
lifting off towards the Great Lakes region through tonight. Another
upper trof quick on the heels of the first trof evolves over the
southern/central Plains late tonight into Saturday morning then
takes on a slight negative tilt while progressing into the
southeastern states Saturday night. A warm front currently extends
from central Mississippi down into the Alabama and western Florida
panhandle coastal waters and is expected to lift northward through
the forecast area today. MLCAPE values increase to around 1000 J/kg
over southeast Mississippi this afternoon, tapering to lower values
further to the east due to less favorable low level lapse rates. For
tonight, MLCAPE values of 500-1000 J/kg are expected over the
western portions of the area and could spread eastward overnight,
but this depends on how much improvement there is in the low level
lapse rates. A 25-40 knot 850 mb jet this afternoon diminishes to 20-
25 knots tonight, resulting in 0-3 km helicity values of 200-300
m2/s2 today dropping off to 100-150 m2/s2. As the first upper trof
brushes past the forecast region along with a series of shortwaves,
this appears to favor two rounds of showers and storms, although
there is uncertainty with just how much forcing will be available
and as a result just how much convection develops. That said, am
anticipating a first round of storms to develop to the west and
advance mainly across the western and central portions of the area
through the day into the early evening hours. A second round of
showers and storms is then anticipated to advance across much of the
area from late afternoon into the late night hours. Given the
environment, there is the potential for some strong to severe
storms, tempered by uncertainty with the strength of the forcing and
also by how quickly low level lapse rates can improve over the
central and eastern portions of the area. The Storm Prediction
Center currently has a Marginal Risk of severe storms for the entire
area.
A surface low is expected to develop over the southern Plains by
Saturday morning then advance to the Mississippi/Ohio River
confluence by early Saturday evening before lifting into the
interior eastern states Saturday night. The surface low is expected
to bring a cold front into the western portion of the forecast area
by late Saturday night. As an upper trof advances into the region
along with a series of shortwaves and the approach of the cold
front, convection is expected to develop across the area by Saturday
afternoon, with a broken squall line progressing across the area
starting as early as late Saturday afternoon and continuing into
early Sunday morning. An 850 mb jet increases to 25-40 knots
Saturday afternoon then to 30-50 knots Saturday evening before
diminishing somewhat during the late night hours, providing for
plenty of favorable shear. MLCAPE values increase to 1000-1500 J/kg
over the western half of the area by Saturday afternoon (with lower
values further east), then are expected to spread into much of the
remaining eastern portion overnight. The best deep layer
forcing/instability/shear will be over southeast Mississippi and
interior southwest Alabama where the Storm Prediction Center has an
Enhanced Risk of severe storms. A Slight Risk of severe storms
exists for much of the remainder of the area except for the far
eastern and coastal areas where less favorable instability is
anticipated. Along with the potential for severe weather through the
period, the southerly flow of warm and moist air over cool near
shore waters will likely lead to sea fog forming especially over
Mobile Bay and the Mississippi Sound this afternoon, with fog
spreading inland tonight. Confidence in visibilities dropping to 1
nm or less over the marine portion was not quite high enough to
issue a Dense Fog Advisory at this point so will defer to the next
shift. It's possible that a Dense Fog Advisory could also become
necessary for much of the land portion of the area tonight. A High
Risk of rip currents is expected through Saturday night. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 62 74 61 72 48 69 56 73 / 50 80 90 10 0 0 10 10
Pensacola 64 73 63 72 51 69 60 73 / 60 70 90 30 0 0 10 10
Destin 64 74 66 73 54 71 62 74 / 50 60 90 50 0 0 10 10
Evergreen 59 74 60 72 45 71 51 72 / 60 70 90 30 0 0 10 10
Waynesboro 61 73 57 70 44 70 53 69 / 40 80 90 10 0 0 10 0
Camden 59 72 59 69 44 69 52 69 / 70 80 90 20 0 0 10 10
Crestview 60 76 61 75 46 72 52 76 / 50 60 90 40 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Dec 27, 9:24 AM CST, 3 hours before
Special Weather Statement
National Weather Service Mobile AL
924 AM CST Fri Dec 27 2024
MSZ078-271615-
Stone MS-
924 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT STONE COUNTY THROUGH 1015 AM
CST...
At 923 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Poplarville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins, Perkinston, and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8934 3091 8903 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1523Z 244DEG 22KT 3070 8940
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Dec 27, 10:02 AM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1002 AM CST Fri Dec 27 2024
MSZ075-076-078-079-271645-
Stone MS-Perry MS-Greene MS-George MS-
1002 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GEORGE...SOUTHERN
PERRY...SOUTHWESTERN GREENE AND NORTHEASTERN STONE COUNTIES THROUGH
1045 AM CST...
At 1002 AM CST, Doppler radar was tracking a strong thunderstorm over
Wiggins, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McLain, Lucedale, and Wiggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8914 3099 8914 3126 8875 3093 8850
3082 8914 3091 8918
TIME...MOT...LOC 1602Z 245DEG 35KT 3087 8917
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Dec 27, 11:34 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
1134 AM CST Fri Dec 27 2024
ALZ052-261-MSZ079-271815-
Washington AL-Mobile Inland AL-George MS-
1134 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MOBILE...SOUTHWESTERN
WASHINGTON AND NORTHEASTERN GEORGE COUNTIES THROUGH 1215 PM CST...
At 1134 AM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Wilmer, or 11 miles east of Lucedale, moving northeast
at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Movico, Citronelle, Gulfcrest, Mount Vernon, and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3094 8848 3100 8845 3100 8842 3105 8843
3127 8833 3108 8797 3107 8796 3106 8794
3105 8794 3103 8796 3085 8839
TIME...MOT...LOC 1734Z 223DEG 24KT 3090 8839
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:24 AM CST | Special Weather Statement | MOB | Stone | 51 min |
| Dec 27, 10:02 AM CST | Special Weather Statement | MOB | Perry | 43 min |
| Dec 27, 2:59 PM CST | Special Weather Statement | MOB | Wayne | 46 min |
| Dec 27, 3:01 PM CST | Tornado Warning | MOB | Wayne | 44 min |
| Dec 27, 3:42 PM CST | Tornado Warning | MOB | Wayne | 48 min |
| Dec 27, 4:11 PM CST | Tornado Warning | MOB | Perry, Stone | 21 min |
| Dec 27, 11:34 AM CST | Special Weather Statement | MOB | Washington | 41 min |
| Dec 27, 2:06 PM CST | Tornado Warning | MOB | Mobile | 39 min |
| Dec 27, 2:48 PM CST | Special Marine Warning | MOB | 57 min | |
| Dec 27, 3:05 PM CST | Areal Flood Advisory | MOB | Mobile | 9 min |
| Dec 27, 3:14 PM CST | Flash Flood Warning | MOB | Mobile | 106 min |
| Dec 27, 3:39 PM CST | Special Marine Warning | MOB | 66 min | |
| Dec 27, 4:25 PM CST | Tornado Warning | MOB | Mobile | 50 min |
Nearby
Tornado Warnings in Mississippi, 2024Tornado Warnings in Alabama, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.